University of Hertfordshire

From the same journal

A two-dimensional search for a Gauss-Newton algorithm

Research output: Contribution to journalArticlepeer-review

Documents

  • A.B. Forbes
  • M. Bartholomew-Biggs
View graph of relations
Original languageEnglish
Pages (from-to)435-447
JournalAdvanced Modeling and Optimization
Volume11
Issue4
Publication statusPublished - 2009

Abstract

This paper describes a fall-back procedure for use with the Gauss-Newton method for nonlinear least-squares problems. While the basic Gauss-Newton algorithm is often successful, it is well-known that it can sometimes generate poor search directions and exhibit slow convergence. For dealing with such situations we suggest a new two-dimensional search strategy. Numerical experiments indicate that the proposed technique can be effective.

Notes

Original article can be found at: http://www.ici.ro/camo/journal/jamo.htm

ID: 157497